Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 144, NWS Grand Forks, ND

September 19, 2017Grant County, Otter Tail County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 19, 2017, 11:46 PM CDT for Grant County, Otter Tail County, Minnesota. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2017, 11:46 PM CDT (04:46 UTC)
Expired
Sep 20, 2017, 12:30 AM CDT
In force
44 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant County, MN, Otter Tail County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 199 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 11:54 PM CDTTSTM WND DMGElbow Lake, MNA FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND TOWN. PEAK WINDS MEASURED AT THE ELBOW LAKE AIRPORT OF 54 MPH.
Sep 20, 12:25 AM CDTTSTM WND DMGHenning, MNA FEW LARGE 4 TO 6 INCH TREE BRANCHES BROKEN DOWN IN GROVES AND SHELTER BELTS ACROSS EAST CENTRAL HENNING TOWNSHIP.
Sep 20, 12:30 AM CDTTSTM WND DMGParkers Prairie, MNNUMEROUS TREES DOWN AROUND TOWN. AT LEAST ONE TREE FELL ON A HOUSE. TIME ESTIMATED FROM RADAR.
Sep 20, 12:30 AM CDTNON-TSTM WND DMGParkers Prairie, MNNUMEROUS TREES DOWN AROUND TOWN. AT LEAST ONE TREE FELL ON A HOUSE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 10:36 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2017-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2017-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

634 
WUUS53 KFGF 200446
SVRFGF
MNC051-111-200530-
/O.NEW.KFGF.SV.W.0144.170920T0446Z-170920T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
1146 PM CDT TUE SEP 19 2017

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Southeastern Otter Tail County in west central Minnesota...
  Grant County in west central Minnesota...

* Until 1230 AM CDT.

* At 1144 PM CDT, a severe thunderstorm was located over Erdahl, or
  20 miles southeast of Fergus Falls, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Perham, Ottertail Lake, New York Mills, Elbow Lake, Parkers
  Prairie, Battle Lake and Henning.

This includes Interstate 94 in Minnesota between mile markers 60 and
80.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Grand Forks.

&&

LAT...LON 4606 9625 4667 9556 4638 9515 4611 9515
      4611 9577 4576 9576 4576 9594
TIME...MOT...LOC 0444Z 223DEG 48KT 4602 9585 

HAIL...0.75IN
WIND...60MPH
 
$$
Speicher
2 follow-up statements
193 
WWUS53 KFGF 200512
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1212 AM CDT WED SEP 20 2017

MNC051-111-200530-
/O.CON.KFGF.SV.W.0144.000000T0000Z-170920T0530Z/
Otter Tail MN-Grant MN-
1212 AM CDT WED SEP 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN OTTER TAIL AND EASTERN GRANT COUNTIES...

At 1211 AM CDT, a severe thunderstorm was located over Vining, or 27
miles east of Fergus Falls, moving northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Parkers Prairie, Battle Lake, Henning, Hoffman, Ashby and Barrett.

This includes Interstate 94 in Minnesota between mile markers 71 and
80.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Grand Forks.

&&

LAT...LON 4601 9600 4640 9565 4637 9515 4611 9515
      4611 9577 4576 9576 4576 9593
TIME...MOT...LOC 0511Z 223DEG 48KT 4629 9549 

HAIL...<.75IN
WIND...60MPH
 
$$
Speicher
788 
WWUS53 KFGF 200523
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1223 AM CDT WED SEP 20 2017

MNC051-111-200533-
/O.EXP.KFGF.SV.W.0144.000000T0000Z-170920T0530Z/
Otter Tail MN-Grant MN-
1223 AM CDT WED SEP 20 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTER TAIL AND
EASTERN GRANT COUNTIES WILL EXPIRE AT 1230 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 500 AM CDT for
central and west central Minnesota.

LAT...LON 4601 9600 4640 9565 4637 9515 4611 9515
      4611 9577 4576 9576 4576 9593
TIME...MOT...LOC 0523Z 223DEG 48KT 4638 9535 

$$

Speicher

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 11:16 PM CDT, 30 minutes earlier.

Area forecast discussion, Sep 19, 11:16 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1116 PM CDT Tue Sep 19 2017

.UPDATE...
Issued at 1114 PM CDT Tue Sep 19 2017

Line of storms has cleared eastern ND and have cancelled the TOR
watch for eastern ND, as well as far NW Minnesota where it is
predominantly rain showers as well as some high wind gusts, that
have subsided significantly since issuing the high wind warning
for the wake low. Focus now turns to eastern zones where concern
remains of the line of storms just east of the valley beginning to
accelerate. Have issued Severe Thunderstorm Watch 488 for east
central and southeast zones, with only southern Beltrami being a
concern.

UPDATE Issued at 951 PM CDT Tue Sep 19 2017

The strongest storms are now over the southern valley with the
best MLCAPE values as the front moves into the highest sig tor
parameter axis, which is over Richland co. Therefore the greatest
threat for svr/tor should be the srn valley. Across the north, a
wake low has formed and resulting in easterly winds in the 50 kt
to 60 kt range across portions of far northwest Minnesota. Will be
issuing a High Wind Warning for a short duration, ending at 2 AM
CDT.

UPDATE Issued at 642 PM CDT Tue Sep 19 2017

The strongest storms now over Cass and Barnes counties are moving
out of the strongest MLCAPE into increasing CIN and turning more
to an area of heavy rain with some small hail being reported in
Fargo...although high winds is still a concern. The best MLCAPE
values are over western zones just ahead of the sfc boundary which
is just entering Ramsey county. Expect severe threat over eastern
NODAK to continue as sfc bndry moves into this area of higher
MLCAPE values.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 316 PM CDT Tue Sep 19 2017

Severe thunderstorm chances continue to be the primary forecast
challenge for the period.

A line of showers and thunderstorms has been moving into the
Devils Lake Basin down to the James River Valley. This activity is
out ahead of the main surface trough axis and cold front. Strong
southeast winds have keep a lot of moisture streaming into the
central Dakotas. Clouds have covered much of the area today, but
there have been breaks and with strong mid level lapse rates and
very strong forcing, the leading storms will continue to
intensify and additional thunderstorm development will begin to
develop. The CAMs have strong storms into the Devils Lake area in
the next few hours and moving into the Red River Valley during the
00-03Z time frame. Most of the CAMs have the thunderstorms
developing into a quasi-linear complex, although some discrete
supercells are not out of the questions. Continue to think that
strong damaging winds will be the primary threat, although hail
and tornadoes will be possible, especially if cells become more
discrete.

The thunderstorm complex will continue to move into western MN
tonight, and even with decreasing surface instability, should
continue to be fairly strong with very vigorous forcing. Will have
to watch rainfall rates and training of thunderstorm cells for
heavy rain threat. With very dry conditions up until this point
don't think we will have a widespread flood risk but some issues
in urban areas could develop.

The thunderstorms will exit the area to the east as the cold front
pushes through sometime between 06 and 12Z with a few lingering
showers left behind. Southwest winds and warm air advection will
return fairly quickly for Wednesday as another trough develops to
our west. Other than a few lingering showers in the far northeast
conditions will be quiet and highs near normal.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 316 PM CDT Tue Sep 19 2017

Quieter conditions are expected for Wednesday night into Thursday.
Temperatures will begin to warm into the mid to upper 70s during the
day Thursday with southerly winds at 10 to 15 mph. Temperatures will
be warm again Friday with highs in the low 60s in northeastern North
Dakota and upper 70s in western Minnesota. With the passage of a
frontal system late Friday rain chances will increase across the
region. Rain chances will remain across western Minnesota and far
southeastern North Dakota Friday night through Monday morning.
Rainfall totals in these areas could reach over one inch. Locally
higher rainfall amounts are possible. Temperatures over Saturday and
Sunday will remain cool with highs in the upper 50s and low 60s.
Rain chances should diminish across western Minnesota and
southeastern North Dakota by Monday afternoon with highs in the low
60s expected.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 642 PM CDT Tue Sep 19 2017

VFR outside of thunderstorms but DVL/FAR both to see TSRA move
into area through late evening...GFK clearing soon but chances for
redevelopment behind current SHRA is probable. TVF to see TSRA
within the next hour and BJI later in the evening. Strongest
storms with potential for hail that could damage tied down acft is
expected at FAR/DVL through midnight.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...High Wind Warning until 2 AM CDT Wednesday for MNZ004-005.

&&

UPDATE...Speicher
SHORT TERM...JR
LONG TERM...AM
AVIATION...Speicher
Hazardous weather outlook, Sep 19, 6:17 AM CDT, 17 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
617 AM CDT Tue Sep 19 2017

MNZ004>009-013-014-016-017-023-024-032-NDZ006>008-014>016-024-026-
054-201130-
Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-
North Beltrami-Pennington-Red Lake-North Clearwater-
South Beltrami-South Clearwater-Hubbard-Wadena-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Western Walsh County-
617 AM CDT Tue Sep 19 2017

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Severe weather is expected for this afternoon and evening. Storms
will produce hail to 1.5 inches in diameter and wind gusts to 70
mph. The storms will be most likely between 3 pm CDT Tuesday to 1
AM CDT Wednesday. A tornado may be possible with the storms.
Locally heavy rain will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

MNZ001>003-015-022-027>031-040-NDZ027>030-038-039-049-052-053-
201130-
West Polk-Norman-Clay-East Polk-Mahnomen-West Becker-East Becker-
Wilkin-West Otter Tail-East Otter Tail-Grant-Grand Forks-Griggs-
Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
617 AM CDT Tue Sep 19 2017

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This afternoon and evening

Severe weather is expected for this afternoon and evening. Storms
will produce hail to 2 inches in diameter and wind gusts to 75
mph. The storms will be most likely between 3 pm CDT Tuesday to 1
AM CDT Wednesday. A tornado or two may be possible with the
storms. Locally heavy rain will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

JH

In the hours before

Special weather statement, Sep 19, 10:49 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1049 PM CDT TUE SEP 19 2017

MNZ002-003-015-016-022-023-027-028-030-031-200415-
West Becker MN-East Otter Tail MN-East Becker MN-Clay MN-Mahnomen MN-
South Clearwater MN-Norman MN-West Otter Tail MN-East Polk MN-
North Clearwater MN-
1049 PM CDT TUE SEP 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY...SOUTHEASTERN
NORMAN...SOUTHEASTERN POLK...NORTH CENTRAL OTTER TAIL...MAHNOMEN...
BECKER AND SOUTHWESTERN CLEARWATER COUNTIES UNTIL 1115 PM CDT...

At 1049 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winger to Flom to near Rollag. Movement
was east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Bejou around 1050 PM CDT.
  Fosston around 1105 PM CDT.
  Waubun, Ogema and White Earth around 1115 PM CDT.

Other locations impacted by these storms include Many Point  Scout
Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A tornado watch remains in effect until midnight CDT for northwestern
Minnesota.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern and west central Minnesota.

LAT...LON 4671 9539 4669 9639 4715 9621 4759 9594
      4760 9533 4711 9534
TIME...MOT...LOC 0349Z 269DEG 20KT 4753 9590 4716 9613 4677 9629

TG
Special weather statement, Sep 19, 10:50 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1050 PM CDT TUE SEP 19 2017

MNZ003-029>031-040-NDZ053-200415-
East Otter Tail MN-Clay MN-Grant MN-Wilkin MN-West Otter Tail MN-
Richland ND-
1050 PM CDT TUE SEP 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...OTTER TAIL...
GRANT...EASTERN WILKIN AND SOUTHEASTERN RICHLAND COUNTIES UNTIL 1115
PM CDT...

At 1050 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rollag to near Foxhome to near Rosholt.
Movement was east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Foxhome around 1055 PM CDT.
  Carlisle around 1105 PM CDT.
  Elizabeth around 1110 PM CDT.
  Fergus Falls, Erhard and Dunvilla around 1115 PM CDT.

Other locations impacted by these storms include Fergus Falls
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A tornado watch remains in effect until midnight CDT for northwestern
and west central Minnesota...and southeastern North Dakota.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern and west central Minnesota.

LAT...LON 4602 9627 4602 9657 4594 9656 4593 9668
      4633 9644 4670 9638 4672 9535 4611 9536
      4611 9577 4576 9576 4576 9625
TIME...MOT...LOC 0350Z 261DEG 27KT 4669 9630 4634 9636 4591 9669

TG
Special weather statement, Sep 19, 11:02 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1102 PM CDT TUE SEP 19 2017

MNZ005-006-008-009-013>017-200430-
East Marshall MN-Red Lake MN-North Beltrami MN-Pennington MN-
Roseau MN-East Polk MN-North Clearwater MN-Lake Of The Woods MN-
South Beltrami MN-
1102 PM CDT TUE SEP 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...EASTERN RED
LAKE...SOUTHEASTERN POLK...SOUTHEASTERN ROSEAU...WESTERN BELTRAMI...
SOUTHWESTERN LAKE OF THE WOODS...EASTERN PENNINGTON AND NORTHERN
CLEARWATER COUNTIES UNTIL 1130 PM CDT...

At 1101 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Casperson to 14 miles east of Roland to near
Olga. Movement was east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Hayes Lake State Park around 1110 PM CDT.
  Clearbrook around 1125 PM CDT.
  Leonard and Norris Camp around 1130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A tornado watch remains in effect until midnight CDT for northwestern
Minnesota.

A severe thunderstorm watch remains in effect until 500 AM CDT for
north central and northwestern Minnesota.

LAT...LON 4864 9491 4804 9494 4758 9498 4757 9592
      4800 9584 4864 9576
TIME...MOT...LOC 0401Z 265DEG 27KT 4859 9567 4801 9549 4762 9566

TG
Special weather statement, Sep 19, 11:17 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1117 PM CDT TUE SEP 19 2017

MNZ003-027>031-200445-
West Becker MN-East Otter Tail MN-East Becker MN-Clay MN-Wilkin MN-
West Otter Tail MN-
1117 PM CDT TUE SEP 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...OTTER TAIL...
EASTERN WILKIN AND SOUTHERN BECKER COUNTIES UNTIL 1145 PM CDT...

At 1116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Richwood to near Vergas to near Foxhome.
Movement was east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Detroit Lakes, Vergas and Shoreham around 1120 PM CDT.
  Frazee around 1130 PM CDT.
  Fergus Falls and Erhard around 1135 PM CDT.
  Pine Point, Toad Lake and Evergreen around 1145 PM CDT.

Other locations impacted by these storms include Fergus Falls
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A tornado watch remains in effect until midnight CDT for northwestern
and west central Minnesota.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern and west central Minnesota.

LAT...LON 4614 9651 4673 9625 4697 9619 4699 9520
      4677 9526 4613 9528
TIME...MOT...LOC 0416Z 255DEG 31KT 4697 9582 4671 9583 4635 9629

TG
Special weather statement, Sep 19, 11:18 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1118 PM CDT TUE SEP 19 2017

MNZ015>017-022>024-027-028-200445-
West Becker MN-East Becker MN-Mahnomen MN-South Clearwater MN-
Hubbard MN-East Polk MN-North Clearwater MN-South Beltrami MN-
1118 PM CDT TUE SEP 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUBBARD...
SOUTHEASTERN POLK...SOUTH CENTRAL BELTRAMI...MAHNOMEN...NORTHERN
BECKER AND SOUTHERN CLEARWATER COUNTIES UNTIL 1145 PM CDT...

At 1118 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lengby to Richwood. Movement was east at
35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Lengby around 1120 PM CDT.
  Ebro around 1125 PM CDT.
  Bagley and Many Point Lake around 1135 PM CDT.
  Pine Point, Shevlin and Ponsford around 1145 PM CDT.

Other locations impacted by these storms include Many Point  Scout
Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A tornado watch remains in effect until midnight CDT for northwestern
Minnesota.

A severe thunderstorm watch remains in effect until 500 AM CDT for
north central and northwestern Minnesota.

LAT...LON 4697 9518 4695 9615 4758 9591 4759 9498
TIME...MOT...LOC 0418Z 269DEG 38KT 4756 9565 4696 9581

TG
Special weather statement, Sep 19, 11:32 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1132 PM CDT TUE SEP 19 2017

MNZ005-006-009-015>017-200530-
North Beltrami MN-Roseau MN-East Polk MN-North Clearwater MN-
Lake Of The Woods MN-South Beltrami MN-
1132 PM CDT TUE SEP 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...SOUTHEASTERN
ROSEAU...BELTRAMI...SOUTHERN LAKE OF THE WOODS AND NORTHERN
CLEARWATER COUNTIES UNTIL 1230 AM CDT...

At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Norris Camp to 12 miles northwest of Lower Red
Lake to near Leonard. Movement was east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Norris Camp around 1135 PM CDT.
  Pinewood and Faunce around 1150 PM CDT.
  Upper Red Lake, Ponemah and Debs around 1155 PM CDT.
  Island Lake in Beltrami County around 1205 AM CDT.
  Puposky around 1210 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A tornado watch remains in effect until midnight CDT for northwestern
Minnesota.

A severe thunderstorm watch remains in effect until 500 AM CDT for
north central and northwestern Minnesota.

LAT...LON 4766 9454 4752 9569 4800 9557 4859 9551
      4871 9454 4869 9445 4870 9443 4820 9442
TIME...MOT...LOC 0430Z 249DEG 28KT 4860 9520 4803 9525 4760 9534

Speicher

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 7:23 PM CDTTornado WarningFGFNorman, Polk52 min
Sep 19, 8:16 PM CDTTornado WarningFGFPolk, Red Lake44 min
Sep 19, 8:57 PM CDTAreal Flood AdvisoryFGFNorman5 hr
Sep 19, 9:02 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Mahnomen, Pennington, Polk, Red Lake58 min
Sep 19, 9:52 PM CDTHigh Wind WarningFGFKittson, Roseau97 min
Sep 19, 10:10 PM CDTSpecial Weather StatementFGFWilkin35 min
Sep 19, 10:13 PM CDTSpecial Weather StatementFGFClay, Norman32 min
Sep 19, 10:49 PM CDTSpecial Weather StatementFGFBecker, Clearwater, Mahnomen26 min
Sep 19, 10:50 PM CDTSpecial Weather StatementFGFGrant, Otter Tail25 min
Sep 19, 11:02 PM CDTSpecial Weather StatementFGFBeltrami, Clearwater28 min
Sep 19, 11:17 PM CDTSpecial Weather StatementFGFBecker, Otter Tail28 min
Sep 19, 11:18 PM CDTSpecial Weather StatementFGFClearwater, Mahnomen27 min
Sep 19, 11:32 PM CDTSpecial Weather StatementFGFBeltrami, Clearwater58 min
Sep 19, 11:49 PM CDTSpecial Weather StatementFGFBecker, Clearwater, Hubbard56 min
Sep 20, 12:26 AM CDTSpecial Weather StatementFGFOtter Tail, Wadena34 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.